Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Ate a small piece of candy feeling extremely nauseous



Recommended Posts

I had a sleeve July 2019 due to a lot of issues had a revision to gastric bypass 2/2020 had not had any candy at all in that timeframe. We had a 21st birthday celebration for my daughter and I avoided all cake, soda and other goodies at the party but while cleaning up there was one leftover Peanut Butter cup left in the candy dish and I rationalized it in my head that well it’s peanut butter and peanut butter is a source of Protein (I know I was making excuses to myself to eat it) so I popped it in my mouth and chewed it up. About 5-10 minutes afterward I started feeling sweaty and nauseated (not like I need to vomit just an icky feeling). My family has a history of diabetes (not me personally but my dad and brother are both insulin dependent. Do you think since I had the surgery I better get checked for diabetes? (I don’t plan to try and eat candy again but wasn’t sure if this is a “normal” reaction to introducing sugar to my new body or something else)

Edited by Jdymitc

Share this post


Link to post
Share on other sites

Dumping maybe?read about it as far as diabetes goes it doesnt hurt to check. I lost my craving for candy since those bariatric calcium chews in strawberry came into my life.

Share this post


Link to post
Share on other sites

likely a symptom of dumping -- i know that sometimes i can eat a piece of candy and be ok.. and other times i feel like i just need to lay down and wait for the sweats to leave. pineapple does it to me, as well. I wouldn't panic too much, but if you feel like you need to be seen for diabetes, go for it. it might ease your mind a bit.

Share this post


Link to post
Share on other sites

It sounds like dumping. Unfortunately there’s no strict rule about what can cause dumping and what can’t lol it’s all about learning the hard way. If it happens again just lie down for a little bit. Is also recommend getting some dissolvable zofran from your doctor for those occasions too. It’s been a life saver for me

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×